Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2001, 4:41 PM MDT for Colfax County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 4:41 PM MDT (22:41 UTC)
- Expired
- May 28, 2001, 5:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 173 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3127 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 282241
SVRABQ
NMC007-282315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 515 PM MDT
* AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTH CENTRAL COLFAX COUNTY...OR ABOUT 11
MILES WEST OF RATON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL NORTHERN COLFAX COUNTY
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3692 10480 3679 10463 3704 10429 3701 10437
3700 10464What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:30 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 28, 3:30 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON MAY 28 2001 CLOUD COVER TODAY HAS KEPT TEMPERATURES LOWER THAN PREVIOUSLY FORECAST. UPPER LEVEL TROUGH MIGRATING OUT OF THE SOUTHWEST IS GENERATING SIGNIFICANT DRYING ACROSS AZ AND WESTERN NEW MEXICO. ACROSS THE EASTERN HALF OF THE STATE...LOW LEVEL EAST AND NORTHEAST WINDS HAVE KEPT SURFACE AIR MASS SUFFICIENTLY MOIST. ADDITIONAL DAYTIME HEATING HAS CAUSED THE AIR MASS TO BECOME RATHER UNSTABLE AND IS PRIMED FOR LATE DAY/OVERNIGHT THUNDERSTORMS. EXPECT THUNDERSTORMS FROM THE SANGRE DE CRISTO MOUNTAINS AND SOUTHEAST COLORADO WILL PROPAGATE INTO THE UNSTABLE AIR MASS AND DEVELOP INTO NOCTURNAL MCC. PRIMARY SEVERE THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS. UPPER LEVEL TROUGH WILL BE PASSING THROUGH NORTHERN NEW MEXICO SOMETIME WEDNESDAY AND MOST AREAS WILL RETURN TO DRY AND WARM. THE NORTHERN THIRD OF THE STATE WILL BE SLIGHTLY COOLER AND CONTINUE TO HAVE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ALONG THE HIGHER TERRAIN. BY FRIDAY UPPER LEVEL RIDGE BUILDS OVER THE STATE AND LASTS INTO THE WEEKEND. ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION LATE SUNDAY INTO MONDAY...BRINGING INCREASED MID AND HIGH LEVEL CLOUDS AND BREEZY CONDITITONS. ABQ BU 056/088 055/088 057 33000 SAF BU 050/080 050/082 048 33101 TCC BB 057/087 055/088 058 33211 .ABQ...NONE.
In the hours before
Special weather statement, May 28, 11:00 AM MDT, 5 hours 41 minutes before
NMZ001>021-026-281500- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM...CORRECTED 1100 AM MDT MON MAY 28 2001 ...CORRECTED TO ADD CURRY COUNTY... NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS FAR NORTHEAST NEW MEXICO. WEATHER SYNOPSIS...LOW LEVEL EAST AND NORTHEAST WINDS HAVE INCREASED THE SURFACE MOISTURE ACROSS EASTERN NEW MEXICO. THE APPROACH OF AN UPPER LEVEL AREA OF LOWER PRESSURE FROM THE WEST COULD TRIGGER THUNDERSTORMS ACROSS THE NORTHEAST PART OF THE STATE...SOME COULD BECOME SEVERE. COUNTIES IN NORTHEAST NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION HARDING CURRY QUAY ROOSEVELT THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Special weather statement, May 28, 11:37 AM MDT, 5 hours 4 minutes before
NMZ001>021-026-281500- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM...CORRECTED 1100 AM MDT MON MAY 28 2001 ...CORRECTED TO ADD CURRY COUNTY... NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS FAR NORTHEAST NEW MEXICO. WEATHER SYNOPSIS...LOW LEVEL EAST AND NORTHEAST WINDS HAVE INCREASED THE SURFACE MOISTURE ACROSS EASTERN NEW MEXICO. THE APPROACH OF AN UPPER LEVEL AREA OF LOWER PRESSURE FROM THE WEST COULD TRIGGER THUNDERSTORMS ACROSS THE NORTHEAST PART OF THE STATE...SOME COULD BECOME SEVERE. COUNTIES IN NORTHEAST NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION HARDING CURRY QUAY ROOSEVELT THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICON USE PRODUCT WWUS84 KEPZ.
Local storm report, May 28, 4:20 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
420 PM MDT MON MAY 28 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0410 PM 5 S VERMEJO PARK NM 1.00 INCH HAIL
05/28/01 COLFAX REPORTED BY
PUBLIC
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:03 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 42 min |
| May 27, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| May 28, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.